MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48061000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle broke when take was removing from trial.
 
Additional Manufacturer Narrative
Visual analysis, device history review, complaint history review, risk assessment.The device was inspected and both the left and the right side of the inner collar were found to be fractured off.The fractured pieces were not returned.No relevant manufacturing issues were identified as all units met stryker specifications.The manufacturing history review reveals the age of the device to be more than 5 years.The instrument instructions for use state the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.The probable root cause of this event is determined to be normal wear and tear of instrument.
 
Event or Problem Description
It was reported that the handle broke when take was removing from trial.

Brand Name
RELIANCE T HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5901406
Report Number0009617544-2016-00348
Device Sequence Number16317586
Product Code LXH
UDI-Device Identifier07613327263671
UDI-Public(01)07613327263671
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48061000
Device Lot Number115979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1